MAUDE Adverse Event Report: LIVANOVA USA INC COBE SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS

LIVANOVA USA INC COBE SMARXT TUBING AND CONNECTORS; TUBING, PUMP, CARDIOPULMONARY BYPASS
Catalog Number 044053500
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information were not provided.Livanova usa manufactures the smarxt tubing and connectors.The incident occurred in (b)(6) united states of america.The involved device has been requested for return to livanova usa for investigation and received on july 29, 2021.Visual inspection confirmed the reported white stretch substance present between the outside of the connector and the inside of the tubing.Substance appears to be a very small piece of a white rubber glove, which is the type of glove used in the livanova usa manufacturing cleanroom.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova usa has received a report that, after setting up, priming and going on pump, the perfusionist noticed the presence of white material lodged in-between the connector and the tubing.They cut it out and replaced it with another line.There is no report of any patient injury.
 
Additional Manufacturer Narrative
Livanova received a report stating that a white stretchy substance was found to be lodged between the outside of the connector and the inside of the tubing.The issue occurred during the unpacking.No patient / user affected.Portion of prime/recirc line from pack pn 044053500 lot 2110900016 was requested for a dedicated analysis.The line was visually inspected: visual inspection under normal vision revealed the presence of a white rubber glove similar used by manufacturing personal.Thus, the reported condition was confirmed.The complaints database did not reveal further reported issues related to units belonging to this lot.Based on all the above facts, the root cause of the reported event was traced back to an operator error in the manufacturing line.The personnel will be involved in a dedicated training meeting aimed to make personal aware of customer complaint.Livanova will maintain monitoring the market.
 
Event or Problem Description
See intial report.

Brand Name
COBE SMARXT TUBING AND CONNECTORS
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA USA INC
14401 w 65th way
arvada CO 80004
MDR Report Key12279134
Report Number1718850-2021-00043
Device Sequence Number3971096
Product Code DWE
UDI-Device Identifier00803622140099
UDI-Public(01)00803622140099(240)230430(17)044053500(10)2110900016
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K981613
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number044053500
Device Lot Number2110900016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/21/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date10/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1